Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 22, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 28, 2008, 4:17 PM EDT for James City County, Surry County, Virginia. It was in force for 13 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2008, 4:17 PM EDT (20:17 UTC)
- Expired
- Apr 28, 2008, 4:30 PM EDT
- In force
- 13 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties James City County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 30 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:18 PM EDT | TORNADO 1 | 1 S Claremont, VA | DOUBLE WIDE HOME DESTROYED. NUMEROUS TREES DOWN OR SNAPPED OFF. DAMAGE WAS RATED AS EF-1. |
| Apr 28, 4:34 PM EDT | TORNADO | 5 Nw Jamestown, VA | TREES DOWN...SOME STRUCTURAL DAMAGE TO HOMES. POSSIBLE TORNADO. DAMAGE EXTENDED FROM BRICK BAT ROAD NORTHEAST TO NEAR RT 60. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:16 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 282017 RRA
TORAKQ
VAC095-181-282030-
/O.NEW.KAKQ.TO.W.0022.080428T2017Z-080428T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT MON APR 28 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
NORTH CENTRAL SURRY COUNTY IN SOUTHEAST VIRGINIA...
* UNTIL 430 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CLAREMONT...MOVING NORTHEAST AT 38 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES NORTHWEST OF JAMESTOWN BY 430 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3721 7678 3709 7693 3721 7702 3724 7700
3724 7694 3722 7691 3722 7680 3722 7679
3725 7688 3728 7688 3733 7680 3724 7672
TIME...MOT...LOC 2017Z 237DEG 33KT 3721 7697
$$
WAMSLEY1 follow-up statement
000
WWUS51 KAKQ 282032
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
432 PM EDT MON APR 28 2008
VAC095-181-282042-
/O.EXP.KAKQ.TO.W.0022.000000T0000Z-080428T2030Z/
SURRY VA-JAMES CITY VA-
432 PM EDT MON APR 28 2008
...THE TORNADO WARNING FOR SOUTHWESTERN JAMES CITY AND NORTH CENTRAL
SURRY COUNTIES HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.
LAT...LON 3721 7678 3709 7693 3721 7702 3724 7700
3724 7694 3722 7691 3722 7680 3722 7679
3725 7688 3728 7688 3733 7680 3724 7672
TIME...MOT...LOC 2017Z 237DEG 33KT 3720 7696
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:59 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 28, 2:59 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT MON APR 28 2008
.SYNOPSIS...
A COLD FRONT MOVES OFF THE COAST TONIGHT. A TROF OF LOW PRESSURE
MOVES ACROSS THE AREA TUESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY NIGHT THROUGH THURSDAY. A WARM FRONT APPROACHES
FROM THE WEST BY FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WILL BE BRIEF...DUE TO ONGOING CONVECTION. CDFRNT MOVES ACROSS FA
THRU ERLY EVE THEN OFFSHORE AFTR MIDNITE. THIS IS A FEW HRS QUICKER
THAN XPCTD. WILL CONT POPS THRU EVE HRS...THEN TAPER OFF W-E.
NXT SYSTM TO EFFECT RGN IS UPR LVL LOW MOVG QUICKLY SE ACROSS OHIO
VLLY. THIS FTR PROGGED TO CROSS THE MTS AFTR MIDNITE. APPEARS THAT
ENUF MSTR / LIFT ACCOMPANIES THIS SYSTM TO PRODUCE SCT SHWRS ACROSS
WRN PIEDMONT AREAS BY 12Z TUE.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
UPL LVL SYSTM MOVES ACROSS RGN TUE AM WITH LOW CHC POPS...MAINLY
ACROSS NRN HALF OF FA. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTM
TUE NITE. WITH CLRG SKIES...WILL ALL DEPEND ON WHETHER WNDS
DECOUPLE...BUT SCT FROST PSBL ACROSS PRTNS OF THE LWR MD ERN SHORE
AND INLAND SCTNS OF THE VA PIEDMONT WED AM AS TMPS DROP INTO M-U30S.
DRY WITH A WRMG TREND WED AND THU.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
DRIER/WRMR WX RETURNS FOR THU THROUGH SAT. HI PRES MVS OFF THE
CST. A WRMFNT OR BACKDOOR BNDRY WILL LAY NR THE NNE CTYS THU AFTN
INTO SAT MRNG. A CDFNT WILL APPROACH FM THE W SAT...THEN CROSS
THE AREA SAT NGT AND THE FIRST PART OF SUN. WILL MAINTAIN DRY WX
WED NGT THRU FRI NGT...THEN HAVE SLGT CHC TO CHC POPS...GENLY FM
SAT AFTN THROUGH SUN.
MAX TEMPS WILL RANGE FM THE UPR 60S TO LWR 80S...WITH FRI AND SAT
LIKELY BEING THE WRMEST DAYS. MIN TEMPS WILL RANGE THRU THE 40S TO
ARND 50 THU...THEN GENERALLY IN THE 50S FRI THRU SUN.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENT RADAR SHOWING TWO AREAS OF PRECIP ACROSS AREA...PERSISTENT
SHRA FROM HAMPTON ROADS THROUGH DELMARVA AND HEAVY THUNDERSTORMS IN
BROKEN LINES STRETCHING FROM THE BWI TO RDU. THESE STORMS ARE JUST
AHD OF CD FRNT THAT HAS BEEN APPRCHNG THE RGN TDA. XPCT STORMS WITH
HEAVY RAIN AND OCCNL LGTG AND IFR/MVFR CIGS/VSBYS TO CONT MOVING NE
AFFECTING RIC BY 19Z...PHF BY 20Z AND ECG/ORF BY 21Z. HVY PRECIP TO
REACH SBY THIS EVENING.
PRECIP TO END WITH FROPA OVERNIGHT...MVFR CIGS TO ERODE TO VFR FROM
W TO E...06Z FOR RIC ...12Z FOR SBY/ECG.
HIGH PRESSURE BUILDS IN ACROSS THE REGION EARLY TUE AND THEN
HOLDS IN PLACE FOR THE REMAINDER OF THE WEEK...WITH A RETURN OF
MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS THRU
FRIDAY.
&&
.MARINE...
SEAS AT BUOY 44009 STILL RUNNING BTWN 6 AND 7 FT THIS MORNING.
EXPECT SEAS TO BUILD TO AOA 5 FT FARTHER TO THE S AND ACROSS ALL
ATLANTIC WATERS BY EARLY AFTERNOON...ALONG WITH INCREASING S WINDS
AS A STRONG COLD FRONT APPROACHES FROM THE W. GUSTS TO 30 KT
POSSIBLE LATER TODAY AS THE FRONT DRAWS CLOSER. WINDS BECOME SW
THIS EVENING...AND THEN NW BY EARLY TUE BEHIND THE COLD FRONT.
WINDS WILL ALSO INCRS OVER CHES BAY AND CURRITUCK SOUND LATER THIS
MORNING THROUGH EVENING (GUSTS TO 20 KT). WINDS EASE TO BLO 20 KT
LATE THIS EVENING AS THE FRONT MOVES THROUGH.
HI PRES WILL BLD INTO/OVR THE AREA FOR LATER TUE THRU WED...THEN
MOVES OFF THE MID ATLC/SE CST FOR THU THRU FRI.
&&
.CLIMATE...
INCLUDING RAINFALL THROUGH 9AM...RICHMOND HAS RECORDED 7.32 INCHES
IN THE MONTH OF APRIL WHICH IS MORE RAINFALL THAN ANY APRIL SINCE
1918 WHEN 8.02 INCHES FELL. THE ALL TIME APRIL PRECIPITATION RECORD
FOR RICHMOND IS 8.89 INCHES SET IN 1889. A GOOD AMOUNT OF RAIN WILL
FALL ACROSS EASTERN VA TODAY TODAY...THOUGH MOST LIKELY A HALF TO AN
INCH FOR THE RICHMOND METRO AREA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT TUESDAY FOR ANZ633-654-656-
658.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...BAJ
MARINE...TMG
CLIMATE...BAJHazardous weather outlook, Apr 28, 9:28 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 928 AM EDT MON APR 28 2008 ANZ650-652-291330- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ654-656-658-291330- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-291330- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-291330- CURRITUCK SOUND- 928 AM EDT MON APR 28 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291330- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 928 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT. WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED... WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 95. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 44
In the hours before
Special weather statement, Apr 28, 2:04 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 204 PM EDT MON APR 28 2008 VAZ060-062>064-066>076-281900- AMELIA VA-CAROLINE VA-CHESTERFIELD VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-RICHMOND VA-WESTMORELAND VA- 204 PM EDT MON APR 28 2008 ...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING EASTWARD... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF MILFORD TO 15 MILES WEST OF CREWE...OR FROM 9 MILES WEST OF MILFORD TO 8 MILES NORTHEAST OF KEYSVILLE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WORSHAMS AROUND 210 PM EDT... SABOT AROUND 215 PM EDT... FORT A.P. HILL AROUND 220 PM EDT... WINTERHAM AROUND 225 PM EDT... SUPPLY AROUND 230 PM EDT... ROLLINS FORK AROUND 235 PM EDT... RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. WAMSLEY
Special weather statement, Apr 28, 3:04 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 304 PM EDT MON APR 28 2008 VAZ068-070-080-282000- AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA- 304 PM EDT MON APR 28 2008 ...STRONG THUNDERSTORM MOVING ACROSS DINWIDDIE COUNTY... AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL DINWIDDIE COUNTY...OR ABOUT 6 MILES WEST OF DINWIDDIE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SUTHERLAND AT 310 PM EDT. WIND GUSTS TO 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Local storm report, Apr 28, 3:38 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT MON APR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 SW DOLPHIN 36.81N 77.83W
04/28/2008 BRUNSWICK VA TRAINED SPOTTER
TWO TREES DOWN OFF RT 633.
&&
BJACKSONLocal storm report, Apr 28, 3:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT MON APR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 1 E COLONIAL HEIGHTS 37.26N 77.38W
04/28/2008 CHESTERFIELD VA NWS EMPLOYEE
TORNADO REPORTED OFF TEMPLE AVE IN COLONIAL HEIGHTS FROM
MULTIPLE SOURCES.
&&
BJACKSONLocal storm report, Apr 28, 3:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT MON APR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 1 E COLONIAL HEIGHTS 37.26N 77.38W
04/28/2008 CHESTERFIELD VA NWS EMPLOYEE
TORNADO REPORTED OFF TEMPLE AVE IN COLONIAL HEIGHTS FROM
MULTIPLE SOURCES. REPORTS OF DAMAGE INCLUDING OVERTURNED
CARS AT BEST BUY NEAR SOUTHPARK MALL.
&&
BJACKSONLocal storm report, Apr 28, 4:01 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT MON APR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TORNADO 3 SE COLONIAL HEIGHTS 37.23N 77.36W
04/28/2008 CITY OF PETERSBURG VA LAW ENFORCEMENT
TORNADO DAMAGE REPORTED AT INTERSECTION OF PUDDLEDOCK AND
TEMPLE AVE.
&&
BJACKSONThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:09 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 66 min |
| Apr 28, 2:43 PM EDT | Tornado Warning | AKQ | Brunswick | 32 min |
| Apr 28, 3:03 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 42 min |
| Apr 28, 3:07 PM EDT | Tornado Warning | AKQ | Greensville, Sussex | 23 min |
| Apr 28, 3:11 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 34 min |
| Apr 28, 3:16 PM EDT | Flash Flood Warning | AKQ | Brunswick, Greensville | 4 hr |
| Apr 28, 3:29 PM EDT | Tornado Warning | AKQ | Sussex | 31 min |
| Apr 28, 3:30 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 4 more | 3 hr |
| Apr 28, 3:34 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 41 min |
| Apr 28, 3:41 PM EDT | Areal Flood Advisory | AKQ | Greensville, Prince George, Southampton, Sussex, City of Emporia | 4 hr |
| Apr 28, 3:46 PM EDT | Tornado Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 29 min |
| Apr 28, 3:50 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 25 min |
| Apr 28, 4:00 PM EDT | Tornado Warning | AKQ | Surry, Sussex | 30 min |
| Apr 28, 4:13 PM EDT | Tornado Warning | AKQ | Charles City, James City, Prince George | 32 min |
| Apr 28, 4:17 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more | 28 min |
| Apr 28, 4:26 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Apr 28, 4:35 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 40 min |
| Apr 28, 4:39 PM EDT | Tornado Warning | AKQ | Gloucester, James City, King and Queen, York, City of Williamsburg | 36 min |
| Apr 28, 4:41 PM EDT | Tornado Warning | AKQ | Gloucester, Mathews, Middlesex | 19 min |
| Apr 28, 4:44 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 17 min |
| Apr 28, 5:10 PM EDT | Tornado Warning | AKQ | Northampton | 35 min |
| Apr 28, 5:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Apr 28, 5:44 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Apr 28, 5:44 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 36 min |
| Apr 28, 5:53 PM EDT | Tornado Warning | AKQ | Northampton | 37 min |
| Apr 28, 7:24 PM EDT | Special Marine Warning | AKQ | 66 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.